Alert archive / New Mexico / Fire Weather Watches in 2016

Fire Weather Watch 21, NWS Albuquerque, NM

April 14, 20164 counties in New Mexico

NWS Albuquerque, NM issued this fire weather watch at Apr 14, 2016, 3:49 AM MDT for 4 counties in New Mexico. It took effect at Apr 15, 2016, 1:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 14, 2016, 3:49 AM MDT (09:49 UTC)
In effect from
Apr 15, 2016, 1:00 PM MDT
Expired
Apr 15, 2016, 3:52 AM MDT
In force
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 32 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2016-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2016-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2907 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

219 
WWUS85 KABQ 140949
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
349 AM MDT THU APR 14 2016

...FIRE WEATHER WATCH IN EFFECT FOR PORTIONS OF THE RIO GRANDE
VALLEY AND THE HIGH PLAINS OF EAST CENTRAL NEW MEXICO DUE TO
STRONG WINDS AND LOW HUMIDITY...

.THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS WILL CREEP
INTO SOME AREAS OF NEW MEXICO FRIDAY AS A MESSY AND COMPLICATED
WEATHER SCENARIO UNFOLDS. AREAS OF MOST CONCERN WILL INCLUDE THE
RIO GRANDE VALLEY...SOUTH OF INTERSTATE 40...AS WELL AS THE HIGH
PLAINS OF EAST CENTRAL NEW MEXICO...INCLUDING LOCALES NEAR SANTA
ROSA...VAUGHN...AND FORT SUMNER. THERE IS HIGH CONFIDENCE THAT
WINDS WILL BE STRONG FRIDAY AFTERNOON FROM THE SOUTH SOUTHWEST
WITH OCCASIONAL GUSTS OF 40 TO 45 MPH. SOME UNCERTAINTIES STILL
EXIST WITH HOW LOW HUMIDITY WILL DROP FRIDAY AFTERNOON...BUT AT
THIS TIME A FEW HOURS OF CRITICALLY LOW HUMIDITY ARE EXPECTED.

NMZ106-108-142200-
/O.NEW.KABQ.FW.A.0021.160415T1900Z-160416T0200Z/
MIDDLE RIO GRANDE VALLEY-EAST CENTRAL PLAINS-
349 AM MDT THU APR 14 2016

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

* AREA AND TIMING...CRITICAL FIRE WEATHER WILL BE POSSIBLE OVER
  THE MIDDLE RIO GRANDE VALLEY OF NEW MEXICO AND ALSO PORTIONS OF
  THE EAST CENTRAL HIGH PLAINS OF THE STATE FRIDAY AFTERNOON AND
  INTO THE EARLY EVENING.

* 20 FOOT WINDS...SUSTAINED FROM THE SOUTH SOUTHWEST AT 20 TO 30
  MPH WITH OCCASIONAL GUSTS OF 40 AND 45 MPH.

* RELATIVE HUMIDITY...DROPPING TO 12 TO 16 PERCENT IN THE MID TO
  LATE AFTERNOON FRIDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
2 follow-up statements
250 
WWUS85 KABQ 142125
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MDT THU APR 14 2016

...FIRE WEATHER WATCH IN EFFECT FOR PORTIONS OF THE RIO GRANDE
VALLEY AND THE HIGH PLAINS OF EAST CENTRAL NEW MEXICO DUE TO
STRONG WINDS...LOW HUMIDITY AND ABUNDANT INSTABILITY...

.THE RIDGE WILL FULLY BREAK DOWN ON FRIDAY THANKS TO A POTENT
UPPER LEVEL LOW THAT WILL APPROACH THE AREA FROM THE NORTHWEST.
STRONG WIND AND LOW HUMIDITY IS EXPECTED TO IMPACT
SOCORRO/VALENCIA COUNTIES AS WELL AS PORTIONS OF THE EASTERN
PLAINS. THERE IS A QUESTION ON HOW FAR EAST THE SURFACE DRYLINE
WILL MIX FRIDAY AFTERNOON SO THAT LEADS TO SOME UNCERTAINTY IN
TERMS OF THE EAST CENTRAL PLAINS AND AREAL COVERAGE. THE
ATMOSPHERE SHOULD BE UNSTABLE WITH UNUSUALLY HIGH MIXING
HEIGHTS...HAINES 4 TO 5 VALUES AND ABOVE NORMAL TEMPERATURES
ACROSS THE AFOREMENTIONED AREAS. RECENT RAINFALL MAY HAVE
MITIGATED FIRE DANGER RATINGS IN THE SHORT TERM BUT GRASS FUELS
CAN DRY OUT QUICKLY. 

NMZ106-108-151400-
/O.CON.KABQ.FW.A.0021.160415T1900Z-160416T0200Z/
MIDDLE RIO GRANDE VALLEY-EAST CENTRAL PLAINS-
325 PM MDT THU APR 14 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

* AREA AND TIMING...CRITICAL FIRE WEATHER WILL BE POSSIBLE OVER 
  THE MIDDLE RIO GRANDE VALLEY OF NEW MEXICO AND ALSO PORTIONS 
  OF THE EAST CENTRAL HIGH PLAINS OF THE STATE FRIDAY AFTERNOON 
  AND INTO THE EARLY EVENING. 

* 20 FOOT WINDS...SUSTAINED FROM THE SOUTH SOUTHWEST AT 20 TO 30
  MPH WITH OCCASIONAL GUSTS OF 40 AND 50 MPH.

* RELATIVE HUMIDITY...DROPPING TO 10 TO 15 PERCENT IN THE MID TO
  LATE AFTERNOON FRIDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
50
732 
WWUS85 KABQ 150952
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
352 AM MDT FRI APR 15 2016

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF THE RIO GRANDE
VALLEY AND THE HIGH PLAINS OF EAST CENTRAL NEW MEXICO DUE TO
STRONG WINDS...LOW HUMIDITY AND ABUNDANT INSTABILITY...

.AS AN UPPER LEVEL LOW APPROACHES NEW MEXICO FROM THE NORTHWEST
EXPECT STRONG WIND AND LOW HUMIDITY TO IMPACT SOCORRO/VALENCIA
COUNTIES AS WELL AS PORTIONS OF THE EASTERN PLAINS WEST OF THE
SURFACE DRYLINE. THE ATMOSPHERE SHOULD BE UNSTABLE WITH UNUSUALLY
HIGH MIXING HEIGHTS...HAINES 5 VALUES AND ABOVE NORMAL
TEMPERATURES ACROSS THE AFOREMENTIONED AREAS. RECENT RAINFALL MAY
HAVE MITIGATED FIRE DANGER RATINGS IN THE SHORT TERM BUT GRASS
FUELS CAN DRY OUT QUICKLY.

NMZ106-108-152130-
/O.UPG.KABQ.FW.A.0021.160415T1900Z-160416T0200Z/
/O.NEW.KABQ.FW.W.0016.160415T1900Z-160416T0200Z/
MIDDLE RIO GRANDE VALLEY-EAST CENTRAL PLAINS-
352 AM MDT FRI APR 15 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...CRITICAL FIRE WEATHER WILL BE POSSIBLE OVER
  THE MIDDLE RIO GRANDE VALLEY OF NEW MEXICO AND ALSO PORTIONS OF
  THE EAST CENTRAL HIGH PLAINS OF THE STATE THIS AFTERNOON AND
  INTO THE EARLY EVENING.

* 20 FOOT WINDS...SUSTAINED FROM THE SOUTH SOUTHWEST AT 25 TO 35 
  MPH WITH OCCASIONAL GUSTS OF 45 AND 50 MPH. 

* RELATIVE HUMIDITY...DROPPING TO 10 TO 15 PERCENT IN THE MID TO
  LATE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this fire weather watch went out at Apr 13, 11:25 PM MDT, 4 hours 24 minutes earlier.

Area forecast discussion, Apr 13, 11:25 PM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1125 PM MDT WED APR 13 2016

.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS EXPECTED NEXT 24 HRS. MODELS NOT INDICATING LOW
CIG OR VSBY ISSUES OVERNIGHT BUT CANT RULE IT OUT WITHIN THE HIGH
MOUNTAIN BASINS OF THE N...SUCH AS THE MORENO VALLEY...FOR A FEW
HRS LATE TONIGHT. GUSTY WINDS DEVELOPING THURSDAY LATE AM THROUGH
THE PM AT ALL TAF SITES. GUSTS OF 25 TO 35 KT OUT OF THE SW
EXPECTED. A FEW SHOWERS AND STORMS OVER THE NRN MTS THURSDAY PM.

&&

.PREV DISCUSSION...340 PM MDT WED APR 13 2016...
.SYNOPSIS...
A FEW SHOWERS AND ISOLATED GENERALLY SHORT LIVED THUNDERSTORMS
WILL LINGER INTO THE EARLY EVENING ACROSS THE NORTHERN
MOUNTAINS...NORTHEAST PLAINS AND AT A VERY FEW SPOTS FARTHER
SOUTH. WE WILL SEE A SUBSTANTIAL UPTICK IN WINDS THURSDAY INTO
FRIDAY AS A PRETTY POTENT UPPER LOW EDGES INTO THE GREAT BASIN.
THIS SYSTEM WILL MOVE INTO ARIZONA LATER FRIDAY AND THEN EITHER
TO OR SOMEWHAT SOUTH OF THE FOUR CORNERS SATURDAY. EXPECT A WIDE
VARIETY OF WEATHER ACROSS THE STATE...THE POTENTIAL FOR EASTERN
PLAINS SEVERE STORMS LATE FRIDAY INTO SATURDAY AND PERHAPS
SIGNIFICANT MOUNTAIN SNOW...PRIMARILY ACROSS THE NORTHERN
MOUNTAINS. TEMPERATURES WILL BEGIN A DOWNTREND FRIDAY AND HIGHS
WILL BE BELOW NORMAL OVER THE WEEKEND DUE TO CLOUDS...
PRECIPITATION AND A COLD FRONT. WITH THE SYSTEM NEARLY GRINDING
TO A HALT FOR A COUPLE DAYS OR SO SOMEWHERE NOT TOO FAR FROM THE
FOUR CORNERS...AT LEAST SCATTERED SHOWERS...SOME MOUNTAIN SNOW AND
AT LEAST A FEW STORMS WILL LIKELY LINGER INTO AT LEAST MONDAY OR
TUESDAY.

&&

.DISCUSSION...
QUITE A WILD VARIETY OF BOTH SPRING AND WINTER PRECIP IS IN THE
PICTURE FOR THE FCST AREA BETWEEN MAINLY FRI AND NEXT TUE AS A
PRETTY POTENT MID AND UPPER LVL LOW APPROACHES THEN ENTERS THE
AREA.

THU WILL BRING BREEZY TO WINDY CONDITIONS OVER NM WITH THE
STRONGEST SPEEDS FOUND IN THE NORTHEASTERN HIGHLANDS AND
NORTHEASTERN PLAINS. LOOK FOR TEMPS HEADING SEVERAL DEGREES ABOVE
NORMAL THU AFTERNOON. WINDS TO INCREASE QUITE A BIT MORE ON FRI
ACROSS MOST OF THE AREA. DEEPER LOW LEVEL MOISTURE AND
INSTABILITY WILL BEGIN TO PUSH WESTWARD INTO FAR EASTERN NM
THURSDAY NIGHT...GET PUSHED EAST TO NEAR OR JUST WEST OF THE TX
LINE FRI...BUT SURGE BACK WEST FRI NIGHT...LEADING TO POTENTIAL
FOR DRYLINE CONVECTION SOME OF WHICH WILL LIKELY BECOME STRONG IF
NOT SEVERE. NOTED THE SPC SLIGHT RISK IN THE FAR EAST PLAINS AND
DID DECIDE TO ADD STRONG STORM ATTRIBUTES TO WX GRIDS OUT THAT
WAY...MAINLY FOR FRI NIGHT. THEN THEY CAN BE BEEFED UP TO SVR
MENTION IN THE NEXT 1 TO 3 OR SO SHIFTS AS WE ARE STILL LOOKING AT
A MAINLY 5TH PERIOD EVENT. IT IS POSS THAT THE FIRST FEW HOURS OF
STORM INITIATION MAY OCCUR JUST E OF STATE LINE...BUT CERTAINLY
CHANCES INCREASE ACROSS E PLAINS AS DRY LINE PUSHES WESTWARD FRI
NIGHT. IF IT SURGES TOO FAR WEST THEN MOISTURE MAY BE TOO SHALLOW
FOR STORM DEVELOPMENT RIGHT AT OR EVEN A FEW MILES EAST OF
DRYLINE...IN WHICH CASE WHAT MAY OCCUR IS A MORE ELEVATED
CONVECTION SCENARIO ALONG SOME WIND OR MOISTURE BOUNDARY A LITTLE
WAYS ABOVE THE SFC.

MODELS STILL HAVING SOME DISAGREEMENT WITH TRACK OF LOW...
ESPECIALLY ACROSS AZ FRI INTO FRI NIGHT...WITH THE NAM AND
CANADIAN MODELS TRACKING IT AT LEAST 75 TO 100 MILES FARTHER
SOUTH THAN THE ECMWF AND GFS. MODELS THEN...FOR THE MOST
PART...PUT THE BRAKES ON THE SYSTEM INTO MON IF NOT EVEN
TUE..WHICH SHOULD RESULT IN ADDITIONAL SHOWERS AND SOME STORMS
THROUGH THAT PERIOD ACROSS MUCH OF THE AREA. ALSO COOLER TEMPS
WILL DOMINATE. SOME SNOW ACCUMULATIONS ARE LIKELY FOR THE
NORTHERN MTNS FRI NIGHT INTO EARLY NEXT WEEK. EXPECT A RETURN TO
ABOVE AVERAGE TEMPERATURES REMAINS FORECAST MID TO LATE NEXT WEEK
AS A RIDGE OF HIGH PRESSURE ALOFT DEVELOPS TO THE WEST...BUT NW
FLOW ALOFT COULD ALLOW FOR SOME SPOTTY STORMS TO STILL BE IN THE
MIX FOR MAINLY THE EAST HALF OF THE STATE.

43

&&

.FIRE WEATHER...
DYNAMIC WEATHER PATTERN SHAPING UP NEXT SEVERAL DAYS. A TYPICAL
SPRINGTIME SITUATION UPCOMING FOR THE NEXT 48 HRS AS THE NEXT
PACIFIC TROUGH NEARS THE AREA. LOOKING AT SOME STRONG WIND/LOW
HUMIDITY AREAS ACROSS PORTIONS OF THE AREA THURSDAY AFTERNOON AS THE
RIDGE BREAKS DOWN AND GIVES WAY TO STRENGTHENING SOUTHWEST FLOW.
BASED ON WHERE THE STRONGEST WINDS ALOFT/LEE SIDE SURFACE TROUGHING
LINE UP...GUSTIEST SPEEDS SHOULD BE FOUND ACROSS THE NE HIGHLANDS
AND NE PLAINS WITH A SECONDARY FOCUS ACROSS THE LOWER RIO GRANDE
VALLEY AND FAR WC MTNS. AFTERNOON HIGH TEMPS WILL CONTINUE TO WARM
AND LOOKING AT 5 TO 15 DEGREES ABOVE NORMAL AS WELL AS A MIX OF
HAINES 4/5 VALUES. MIXING HEIGHTS ALSO LOOK TO BE PRETTY HIGH ON
THURSDAY. THE MAIN FOCUS AREA IN TERMS OF DURATION AND AREA COVERAGE
IS PROJECTED FOR THE NE THIRD OF THE FORECAST AREA. REVIEWED LATEST
SOIL MOISTURE IMAGERY FROM NASASPORT AND PLUS SOME RECENT PHOTOS AND
MOISTURE RETURNS FROM THE NE AND DECIDED TO HOLD OFF ON ISSUING A
WATCH. MIDNIGHT SHIFT CAN TAKE ONE LAST LOOK IN TERMS OF
AREAL/TEMPORAL COVERAGE. THIS IS THE SAME AREA THAT IS CURRENTLY
RECEIVING SOME SPOTTY LIGHT RAIN SHOWERS. EITHER WAY YOU SLICE
IT...BREEZES WILL PICK UP ON THURSDAY WITH WARMING TEMPS AND
LOWERING RH VALUES AREAWIDE. SPOT SHOWERS WOULD BE LIMITED TO THE NC
MTNS.

AS THE PACIFIC TROUGH DIGS FURTHER SOUTH OVER THE GREAT BASIN...LOOK
FOR THE WIND FLOW ALOFT TO STRENGTHEN THURSDAY NIGHT INTO FRIDAY.
PRECIPITATION SHOULD ALSO INCREASE ACROSS THE NC MTNS THURSDAY NIGHT
DUE TO OROGRAPHIC EFFECTS AND THEN INCREASE SPATIALLY ACROSS THE NW
THIRD TO HALF ON FRIDAY. AT THE SAME TIME...THE SURFACE DRYLINE WILL
INTENSIFY ACROSS THE EASTERN THIRD OR SO. DECIDED TO HEDGE DEWPOINT
VALUES ABOVE MODEL GUIDANCE THUR NIGHT THROUGH FRIDAY NIGHT ACROSS
THE EASTERN THIRD TO HALF WHILE LOWERING THEM ON THE BACKSIDE OF THE
PREDICTED DRYLINE LOCATION. MODELS TYPICALLY DONT CAPTURE THE RETURN
FLOW AS WELL UNDER THESE EVENTS. ESPECIALLY THE DRYLINE PUSHING
FURTHER WEST AFTER A SIGNIFICANT CONVECTION/THUNDERSTORM EVENT.
STILL LOOKING AT AN ACTIVE DRYLINE SITUATION NEAR THE TEXAS BORDER
AND PERHAPS A COUNTY OR TWO WESTWARD INTO NEW MEXICO LATER FRIDAY
INTO FRIDAY NIGHT. A CLASSIC ATMOSPHERIC DYNAMIC DRY SLOT WOULD BE
FOUND ACROSS CENTRAL/EASTERN AREAS AND SEPARATE THE WETTING
MOISTURE AREAS OF THE NW AND EAST DURING THIS PERIOD. THUS SETTING
UP SOME CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTH CENTRAL
PORTIONS OF THE FORECAST AREA FRI AFTERNOON. THOUGHT A LITTLE BIT
ABOUT WATCH POTENTIAL FOR ZONE 106...MAINLY SOCORRO COUNTY BUT THIS
IS AN AREA THAT RECENTLY RECEIVED UPWARDS OF 0.5 TO 1 INCH OF LIQUID
WATER. SO DECIDED TO HOLD OFF. EITHER WAY...FRIDAY LOOKS TO BE AN
EVEN GUSTIER WIND DAY FOR MOST OF THE AREA WITH WIDE RANGING
HUMIDITY VALUES. HOLD ON TO YOUR HATS.

MODELS FOR THE MOST PART REMAIN IN CONSENSUS WITH DRAGGING THE UPPER
PACIFIC LOW INTO THE NW THIRD OF THE AREA ON SATURDAY. SHOWERS AND
THUNDERSTORMS WITH HIGHER MOUNTAIN SNOW WILL BE FOUND UNDER THE
UPPER LOW AND MOST LIKELY IMPACT A GOOD PORTION OF THE WESTERN HALF
OF THE AREA. WETTING PRECIPITATION IS LIKELY WITHIN THIS LOW CENTER
AREA ESPECIALLY FAVORING THE WC AND NC MTNS. EASTERN AREAS COULD
ALSO SEE WETTING RAIN DUE TO DRYLINE ACTIVITY. THE ECMWF IS THE MOST
BULLISH  IN TERMS OF NE CORNER AND A BACK DOOR COLD FRONTAL PUSH
LATER SATURDAY. THE FRONT COULD PROVIDE ANOTHER FOCUS FOR WETTING
MOISTURE. BASICALLY SUM UP SATURDAY AS A CLOUDIER...COOLER DAY WITH
SOME BREEZES ACROSS THE EASTERN HALF. PERHAPS SOME TEEN RH READINGS
ACROSS SC AREAS DUE TO CONTINUED ATMOSPHERIC DRY SLOTTING THERE.

SURPRISINGLY MODELS CONTINUE TO PROJECT THE PACIFIC SYSTEM TO SLOWLY
MOVE EAST WHILE WEAKENING SUNDAY THROUGH MONDAY. THERE IS CONSENSUS
ON ALL OF THE MODELS FOR THAT. LOOK FOR CONTINUED WETTING MOISTURE
POTENTIAL FAVORING THE NORTHERN HALF OF THE AREA WITH SOME CONTINUED
MOUNTAIN SNOW. RH VALUES WOULD REMAIN ON THE HIGHER SIDE WITH PLENTY
OF AFTERNOON CLOUD COVER.

MODELS START TO BREAK IN THEIR AGREEMENT TUESDAY/WEDNESDAY AS THE
GFS IS A BIT QUICKER TO DRY CONDITIONS OUT VERSUS THE ECMWF. SOME
RIDGING IS ANTICIPATED FOR THIS PERIOD BUT RESIDUAL MOISTURE WILL
MOST LIKELY DRIVE ADDITIONAL SHOWERS FAVORING THE NC MTNS AND
PERHAPS THE EASTERN PLAINS. THE QUESTION IS HOW LONG THIS MOISTURE
WOULD LINGER. SOME INDICATIONS THAT IT COULD LINGER WELL INTO NEXT
WEEK. PRETTY HARD TO SAY RIGHT NOW SO CONFIDENCE IS LOWER. NEED TO
SEE SOME MODEL RUN CONSISTENCY IN ORDER TO BUY OFF ON THAT.

NO REAL VENTILATION CONCERNS DURING THE NEXT SEVERAL DAYS. PERHAPS
SOME POOR RATINGS SHOWING UP ACROSS THE FAR NORTH/EAST
SUNDAY/MONDAY WITH LOWERING RATES ON TUESDAY AREAWIDE.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Apr 13, 3:59 AM MDT, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
359 AM MDT WED APR 13 2016

NMZ501>540-141200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
359 AM MDT WED APR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG EARLY THIS MORNING MAY REDUCE VISIBILITIES TO LESS
THAN ONE MILE AT TIMES...ESPECIALLY FROM THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN AND ACROSS THE EAST CENTRAL PLAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY ALONG AND
EAST OF THE PECOS VALLEY FRIDAY AND FRIDAY NIGHT WHERE LARGE HAIL
AND DAMAGING WINDS ARE POSSIBLE. IN ADDITION...GUSTY SOUTH TO SOUTHWEST
WINDS TO AROUND 50 MPH ARE ANTICIPATED FRIDAY AFTERNOON MAINLY
SOUTH OF INTERSTATE 40 AND EAST OF INTERSTATE 25...AND THERE IS
POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS OVER THE HIGHER
TERRAIN NEAR THE COLORADO BORDER FRIDAY NIGHT THROUGH SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AND FRIDAY NIGHT ALONG
AND EAST OF THE PECOS VALLEY DUE TO SEVERE THUNDERSTORMS.

In the hours before

Special weather statement, Apr 14, 3:38 AM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 AM MDT THU APR 14 2016

NMZ501>540-142200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
338 AM MDT THU APR 14 2016

...SLOW MOVING STORM SYSTEM TO SPAWN A VARIETY OF WEATHER ACROSS
NORTHERN AND CENTRAL NEW MEXICO FRIDAY THROUGH SATURDAY...

ALTHOUGH FORECAST MODELS DIFFER WITH SOME OF THE DETAILS...A SLOW AND
ERRATICALLY MOVING STORM SYSTEM LOOKS TO BRING DIVERSE AS WELL
AS ADVERSE WEATHER TO NORTHERN AND CENTRAL NEW MEXICO FRIDAY THROUGH
SATURDAY.

FRIDAY MAY START OUT A BIT FOGGY ALONG THE EASTERN BORDER OF NEW
MEXICO AS LOW LEVEL MOISTURE SURGES WESTWARD. SOUTH TO SOUTHWEST
WINDS FRIDAY AFTERNOON MAY GUST TO AROUND 50 MPH MAINLY OVER SOUTHERN
AND EASTERN NEW MEXICO. THE ATMOSPHERE WILL DESTABILIZE AS THE UPPER
STORM SYSTEM INCHES CLOSER TO THE STATE...WITH SCATTERED TO NUMEROUS
SHOWERS AND STORMS BREAKING OUT. SOME OF THE STORMS COULD LIKELY
BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS...ALONG
AND EAST OF THE PECOS RIVER VALLEY FRIDAY AFTERNOON AND EVENING.

AT THE HIGHER TERRAIN OF THE WEST AND NORTH...SHOWERS WILL TURN TO
SNOW FRIDAY NIGHT AND EARLY SATURDAY MORNING...WITH SOME
SNOW ACCUMULATIONS OF 2 TO 6 INCHES POSSIBLE OVER THE SAN JUAN
AND SANGRE DE CRISTO MOUNTAINS. A FEW STORMS MAY CONTINUE TO RUMBLE
ALONG THE EASTERN NEW MEXICO BORDER WITH TEXAS...AND ISOLATED
STRONG TO SEVERE STORMS ARE AGAIN POSSIBLE SATURDAY...BUT OVERALL
COVERAGE SHOULD BE CONFINED TO THE EASTERN BORDER COUNTIES.

WHILE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS LOOKS TO WANE BY
SATURDAY NIGHT IN THE EASTERN PLAINS...CHANCES FOR ACCUMULATING SNOW
INCREASE OVER THE CONTINENTAL DIVIDE AND NORTHERN MOUNTAINS SATURDAY
NIGHT INTO SUNDAY. AN ADDITIONAL 2 TO 4 INCHES OF SNOW SATURDAY
NIGHT AND SUNDAY COULD BOOST STORM TOTAL SNOW ACCUMULATIONS OVER THE
HIGHER TERRAIN OF WEST CENTRAL AND NORTHERN NEW MEXICO...INCLUDING
THE RATON PASS TO CAPULIN AREA...INTO THE WINTER STORM WARNING
CATEGORY. HIGH TEMPERATURES WILL COOL APPROXIMATELY 5 TO 15 DEGREES
BELOW SEASONAL AVERAGES SATURDAY AND SUNDAY BEFORE COMMENCING A SLOW
WARMING TREND.

UNSETTLED WEATHER MAY PERSIST MONDAY AND TUESDAY BEFORE THE STORM
SYSTEM WEAKENS AND DRIFTS INTO THE MIDWESTERN U.S. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLETS FOR THE LATEST
INFORMATION ON THIS WEATHER SYSTEM.

Nearby

Fire Weather Watches in New Mexico, 2016Every fire weather watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.